MAUDE Adverse Event Report: SYNTHES GMBH T-PAL SPACER APPLICATOR INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL SPACER APPLICATOR INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 03.812.003
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date the transforaminal posterior atraumatic lumbar (t-pal) cage delivery device would not detach from the cage.Surgeon had to try disengage the inner shaft and that released enough to release the cage but still would not come out fully.The inner shaft is still stuck inside the cage delivery device.There was no patient consequences reported.No further information provided.Concomitant devices reported: applicator outer shaft (part # 03.812.001, lot # unknown, quantity 1), applicator knob (part # 03.812.004, lot # unknown, quantity 1), cage (part # unknown, lot # unknown, quantity 1).This report is for one (1) t-pal spacer applicator inner shaft.This is report 1 of 4 for (b)(4).

Brand Name
T-PAL SPACER APPLICATOR INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11197793
Report Number8030965-2021-00412
Device Sequence Number3756256
Product Code MAX
UDI-Device Identifier07611819414600
UDI-Public(01)07611819414600
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.003
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2020
Initial Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1